Alert archive / Louisiana / Fire Weather Watches in 2011
Fire Weather Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this fire weather watch at Oct 17, 2011, 11:48 AM CDT for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Oct 18, 2011, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 11:48 AM CDT (16:48 UTC)
- In effect from
- Oct 18, 2011, 7:00 AM CDT
- Expired
- Oct 18, 2011, 9:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this fire weather watch went out at Oct 17, 6:45 AM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Oct 17, 6:45 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 645 AM CDT MON OCT 17 2011 .AVIATION... MAIN AVIATION CONCERNS THIS MORNING WILL BE THE PATCHY FOG AND LOW CLOUDS ACRS THE AREA. VISBYS HAVE BEEN QUITE VARIABLE...BUT EXPECT GENERALLY MVFR WHICH COULD LOWER TO 1/4 TO 1/2 SM AT TIMES. IN ADDITION...LOW CLOUDS STREAMING IN ON LOW LEVEL SRLY FLOW ARE PRODUCING CIGS BETWEEN 1500-3500 FT AT SRN TAF SITES. CONDITIONS EXPECTED TO IMPROVE BETWEEN 14Z-15Z THIS MORNING...WITH VFR TO PREVAIL THEREAFTER. WINDS TODAY WILL BE SRLY 5-10 KT...DIMINISHING THIS EVENING. PATCHY FOG IS EXPECTED TO DEVELOP AGAIN TONIGHT PRIOR TO A COLD FRONT THAT WILL CROSS THE AREA TUESDAY MORNING. && .PREV DISCUSSION... /ISSUED 347 AM CDT MON OCT 17 2011/ DISCUSSION... IN THE IMMEDIATE SHORT TERM...THE MAIN ISSUE IS PATCHY FOG AS LOW LEVEL MOISTURE IS TRAPPED BELOW THE NOCTURNAL INVERSION. MEANWHILE...LIGHT WINDS AND CLEAR SKIES HAVE ALLOWED RADIATIONAL COOLING TO TAKE PLACE WITH AIR TEMPERATURES MEETING UP WITH DEW POINT READINGS. ALTHOUGH VISIBILITIES HAVE BEEN DOWN TO 1/4SM IN SOME SPOTS...ESPECIALLY SOUTHEAST TEXAS...FOG FORMATION OVERALL HAS BEEN PATCHY IN NATURE...AND THUS NO ADVISORY IS NEEDED AT THE MOMENT...BUT WILL WATCH CLOSELY UNTIL SUNRISE. AFTER...SUNRISE...FOG WILL DISPERSE...WITH ANOTHER WARM AND SUNNY DAY ON TAP. AIR MASS CHANGES HOWEVER WILL BE ON THE WAY AS UPPER LEVEL DISTURBANCE OVER THE ROCKIES WILL PUSH EASTWARD HELPING TO DEEPEN UPPER LEVEL TROF OVER THE GREAT LAKES TO THE SOUTH. THIS WILL PUSH A COLD FRONT THROUGH THE FORECAST AREA ON TUESDAY MORNING. SOME MOISTURE POOLING DOES TAKE PLACE RIGHT ALONG THE FRONT WITH PWAT AT OR ABOVE 1.25 INCHES. HOWEVER...MOISTURE OVERALL LOOKS SHALLOW WITH MEAN RH AROUND 50 PERCENT...AND DEVELOPING SOUTHWEST FLOW AHEAD OF THE FRONT LOOKS TO BRING IN DRY AIR IN THE MID LEVELS FROM OLD MEXICO ACROSS AND PROVIDING A MID LEVEL CAP. WITH MAIN UPPER LEVEL DYNAMICS STAYING TO THE NORTH AND NORTHEAST...SHOWER ACTIVITY SHOULD BE LIGHT AND ISOLATED AT BEST. SO WILL ONLY GO WITH A 20 POP FOR NORTHERN ZONES AND KEEP SILENT 10 FOR SOUTHERN ZONES WITH FRONTAL PASSAGE. BEHIND THE FRONT...DECENT PRESSURE GRADIENT SHOULD ALLOW FOR BREEZY CONDITIONS TO DEVELOP WITH THE POSSIBILITY OF WIND ADVISORY CONDITIONS FOR TUESDAY. A MUCH COOLER AND DRIER CONTINENTAL AIR MASS WILL MOVE IN WITH THESE BRISK NORTHERLY WINDS...AND TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE 70S FOR DAY TIME HIGHS...SOME 10 TO 15 DEGREES LOWER THAN WHAT HAS BEEN OCCURRING. THE MUCH COOLER CONDITIONS WITH MUCH BELOW NORMAL TEMPERATURES WILL THEN PREVAIL ACROSS THE FORECAST AREA FOR MUCH OF THE REMAINING WORK WEEK...WITH LOWS IN THE 40S AND HIGHS IN THE 70S. SOME MODIFICATION OF THE AIR MASS WILL TAKE PLACE OVER THE WEEKEND AS HIGH PRESSURE AT THE SURFACE WILL MOVE OFF TO THE EAST ALLOWING FOR EASTERLY THEN SOUTHEASTERLY WINDS TO DEVELOP. RUA MARINE... A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON TUESDAY MORNING. DECENT PRESSURE GRADIENT...ALONG WITH COOLER AND DRIER AIR MOVING OVER RELATIVELY WARM GULF WATER TEMPERATURES...WILL CREATE STRONG NORTHERLY WINDS. SMALL CRAFT ADVISORY CONDITIONS LOOK LIKELY BY LATE TUESDAY MORNING AND CONTINUING THROUGH WEDNESDAY. SOME WIND GUSTS WILL BE AROUND OR OVER GALE FORCE...ESPECIALLY THE OUTER WATERS BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. THE WINDS WILL BEGIN TO DECREASE ON WEDNESDAY AND THURSDAY AS HIGH PRESSURE SETTLES OVER THE REGION RELAXING THE PRESSURE GRADIENT. RUA FIRE WEATHER... FIRE DANGER IS EXPECTED TO INCREASE ON TUESDAY AND WEDNESDAY BEHIND A STRONG COLD FRONT. VERY DRY ANTECEDENT GROUND CONDITIONS EXIST WITH THE LACK OF RECENT SIGNIFICANT RAINFALL AND KEETCH- BYRAM INDICES ARE OVER 600 ACROSS THE REGION. THE COLD FRONT THAT WILL MOVE ACROSS ON TUESDAY MORNING...IS EXPECTED TO BE MAINLY DRY NOT ALLOWING ANY RELIEF TO GROUND CONDITIONS. MEANWHILE...NORTHERLY WINDS WILL INCREASE BEHIND THE FRONT WITH SUSTAINED 20 FOOT WINDS AROUND 15 MPH OR HIGHER...AND THE DRIER AIR MASS WILL DROP AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES BELOW 40 PERCENT NORTHWEST OF AN ALEXANDRIA TO BEAUMONT LINE. WOULD NORMALLY LOOK FOR RELATIVE HUMIDITY VALUES IN THE 30 PERCENT RANGE OR LOWER FOR CRITICAL FIRE DANGER...THE STRONG AND GUSTY WINDS ALONG WITH THE VERY DRY GROUND CONDITIONS WILL STILL MAKE FOR VERY HIGH FIRE DANGER. THE HIGH FIRE DANGER WILL CONTINUE INTO WEDNESDAY. ALTHOUGH THE 20 FOOT SUSTAINED WINDS WILL BE A LITTLE LOWER...IN THE 10 TO 15 MPH RANGE...AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES WILL BE VERY LOW...AND AROUND 20 PERCENT. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 88 65 76 49 / 0 10 10 0 KBPT 87 66 77 50 / 0 10 10 0 KAEX 88 62 73 45 / 0 20 20 0 KLFT 88 65 77 49 / 0 10 10 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...07 AVIATION...24
Hazardous weather outlook, Oct 17, 5:03 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 503 AM CDT MON OCT 17 2011 LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-181130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN- JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 503 AM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT WARM SUNNY CONDITIONS ARE EXPECTED WITH SOME PATCHY FOG...DENSE AT TIMES...DURING THE LATE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE ACROSS THE REGION ON TUESDAY MORNING. MUCH DRIER AND UNSEASONABLY COOL CONDITIONS WILL OCCUR BEHIND THE FRONT FOR MUCH OF THE WORK WEEK. THE FOLLOWING HAZARDS WILL BE POSSIBLE WITH THIS SYSTEM: WIND ADVISORY ON TUESDAY WITH SUSTAINED WINDS AROUND 20 MPH WITH FREQUENT HIGHER GUSTS. HIGH FIRE DANGER ON TUESDAY AFTERNOON OVER SOUTHWEST AND WEST CENTRAL LOUISIANA...AS WELL AS SOUTHEAST TEXAS...AS SUSTAINED 20 FOOT WIND SPEEDS WILL BE AROUND 15 MPH WITH FREQUENT HIGHER GUSTS...MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR 30 PERCENT...AND ANTECEDENT GROUND CONDITIONS WILL BE VERY DRY. HIGH FIRE DANGER CONTINUES INTO WEDNESDAY FOR THE ENTIRE AREA AS MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR 20 PERCENT IN THE AFTERNOON...SUSTAINED 20 FOOT WINDS WILL BE 10 TO 15 MPH WITH HIGHER GUSTS...AND AGAIN ANTECEDENT GROUND CONDITIONS WILL BE VERY DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-181130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 503 AM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MAINLY LIGHT WINDS WILL OCCUR WITH LOW TO MODERATE SEAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON TUESDAY MORNING. NORTHERLY WINDS WILL INCREASE BEHIND THIS SYSTEM AND BECOME QUITE GUSTY...WITH SOME GUSTS NEAR OR ABOVE GALE FORCE...ESPECIALLY BEYOND 20 NM...WITH SEAS BUILDING AND BECOMING ROUGH. A SMALL CRAFT ADVISORY WILL LIKELY BE IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 11:13 AM CDT | Small Craft Advisory | LCH | 58 hr | |
| Oct 17, 3:41 PM CDT | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 29 hr |
Nearby
Fire Weather Watches in Louisiana, 2011Fire Weather Watches in Texas, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.